Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 9, NWS St. Louis, MO

February 4, 2008Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Feb 4, 2008, 8:50 PM CST for Fayette County, Illinois. It took effect at Feb 5, 2008, 9:50 PM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 8:50 PM CST (02:50 UTC)
In effect from
Feb 5, 2008, 9:50 PM CST
Expired
Feb 10, 2008, 8:23 AM CST
In force
4 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 23.51 ft at Feb 7, 2008, 11:00 PM CST.

actionminormoderate1015202502/0502/0602/0702/0802/0902/1002/11
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 050250
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CST MON FEB 04 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION
IN THE NEXT 24 HOURS...

...FLASH FLOOD WATCH CURRENTLY IN EFFECT UNTIL TUESDAY AFTERNOON...

CONVECTIVE WEATHER AND STEADY RAINS ARE ANTICIPATED IN ASSOCIATED WITH
A DEEPENING LOW PRESSURE CENTER WHICH WILL MOVE OVER THE MID MISSISSIPPI
VALLEY OVER THE NEXT 12 TO 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.
  
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-060250-
/O.NEW.KLSX.FL.W.0009.080206T0636Z-080210T0540Z/
/VNDI2.1.ER.080206T0636Z.080207T1800Z.080209T0540Z.NO/
850 PM CST MON FEB 04 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA.
* FROM LATE TUESDAY NIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:30 PM MONDAY THE STAGE WAS 10.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 22.8 FEET BY EARLY AFTERNOON ON THURSDAY. 
* THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY 
  OVERTOPPED.  NO RESIDENCES ARE AFFECTED AT THIS LEVEL.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/05  02/06  02/07  02/08  02/09

KASKASKIA RIVER
  VANDALIA         18   10.3      12.0   19.8   22.7   21.8   15.8
9 follow-up statements
000 
WGUS83 KLSX 051715
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CST TUE FEB 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 0.5 TO 1.0 INCHES OF RAIN THE 
PAST 24 HOURS AND 2 INCHES FORECAST IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR
FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-061715-
/O.EXT.KLSX.FL.W.0009.080206T0827Z-080210T0750Z/
/VNDI2.1.ER.080206T0827Z.080207T1800Z.080209T0750Z.NO/
1115 AM CST TUE FEB 05 2008

...THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM TUESDAY THE STAGE WAS 15.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE TO NEAR 22.0 FEET BY THURSDAY EARLY AFTERNOON. 
  THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/06  02/07  02/08  02/09  02/10

KASKASKIA RIVER
  VANDALIA         18   15.5      19.3   21.9   21.6   16.2   10.8
000 
WGUS83 KLSX 060207
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CST TUE FEB 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND ON AVERAGE 0.5 TO 1 INCH FORECAST 
IN THE NEXT 24 HOURS...

...FLASH FLOOD WATCH CURRENTLY IN EFFECT FOR THE CUIVRE RIVER BASIN...
...UNTIL MIDNIGHT TONIGHT...

CONVECTIVE WEATHER AND STEADY HEAVY RAINS WILL CONTINUE OVER THE 
KASKASKIA RIVER BASIN REGION OVERNIGHT TONIGHT.  LOCAL RESIDENTS 
LIVING ALONG AND NEAR THE BASIN SHOULD BE AWARE OF POSSIBLE FLASH 
FLOODING.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-070207-
/O.EXT.KLSX.FL.W.0009.080206T0350Z-080210T0250Z/
/VNDI2.1.ER.080206T0350Z.080207T0600Z.080209T0250Z.NO/
807 PM CST TUE FEB 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM TUESDAY THE STAGE WAS 17.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 22.0 FEET BY EARLY THURSDAY MORNING. 
* THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/06  02/07  02/08  02/09  02/10

KASKASKIA RIVER
  VANDALIA         18   17.4      20.3   22.0   21.0   14.8   10.5
000 
WGUS83 KLSX 061649
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 AM CST WED FEB 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL IN THE PAST
24 HOURS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-071649-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-080210T0503Z/
/VNDI2.1.ER.080206T0454Z.080207T1800Z.080209T0503Z.NO/
1049 AM CST WED FEB 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 19.4 FEET. 
* ONLY MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 22 FEET BY TOMORROW EARLY  
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY BEFORE 
  MIDNIGHT AND CONTINUE A DOWNWARD TREND.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/07  02/08  02/09  02/10  02/11

KASKASKIA RIVER
  VANDALIA         18   19.4      21.7   21.5   15.7   10.7    9.1
000 
WGUS83 KLSX 071640
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 AM CST THU FEB 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF THE MOST RECENT EXCESSIVE RAINFALL
EVENT....

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-081640-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-080210T1500Z/
/VNDI2.1.ER.080206T0454Z.080208T0600Z.080209T1500Z.NO/
1040 AM CST THU FEB 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY MORNING.
* AT 9:30 AM THURSDAY THE STAGE WAS 22.6 FEET. 
* ONLY MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 23.5 FEET LATE TONIGHT 
  AND FALL BELOW FLOOD STAGE LATE SATURDAY MORNING.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/08  02/09  02/10  02/11  02/12

KASKASKIA RIVER
  VANDALIA         18   22.6      23.5   19.0   12.8   10.6    9.9
000 
WGUS83 KLSX 081745
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CST FRI FEB 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-091745-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-080210T1536Z/
/VNDI2.1.ER.080206T0454Z.080208T0630Z.080209T1536Z.NO/
1145 AM CST FRI FEB 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL THE WARNING IS CANCELLED.
* AT 11:30 AM FRIDAY THE STAGE WAS 22.9 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND SHOULD CONTINUE A DOWNWARD 
  TREND.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/09  02/10  02/11  02/12  02/13

KASKASKIA RIVER
  VANDALIA         18   22.9      18.9   12.9   11.0   10.3    9.9
000 
WGUS83 KLSX 090241
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CST FRI FEB 08 2008

...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER IN ILLINOIS...
 
  AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF SNOW MELT AS WELL AS 1 TO 2.5
INCHES OF RAIN FROM THIS PAST TUESDAY...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-100241-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-080210T1545Z/
/VNDI2.1.ER.080206T0454Z.080208T0630Z.080209T1545Z.NO/
841 PM CST FRI FEB 08 2008

...THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SATURDAY.
* AT 7:30 PM FRIDAY THE STAGE WAS 22.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO FALL AND SHOULD   
  FALL BELOW FLOOD STAGE SATURDAY.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/09  02/10  02/11  02/12  02/13

KASKASKIA RIVER
  VANDALIA         18   22.1      19.0   12.9   11.7   11.0   10.4
000 
WGUS83 KLSX 091521
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
921 AM CST SAT FEB 09 2008

...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER IN ILLINOIS...
 
  AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF SNOW MELT AS WELL AS 1 TO 2.5
INCHES OF RAIN FROM THIS PAST TUESDAY...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-101521-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-080211T0013Z/
/VNDI2.1.ER.080206T0454Z.080208T0630Z.080210T0013Z.NO/
921 AM CST SAT FEB 09 2008

...THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM SATURDAY THE STAGE WAS 20.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  LATE THIS EVENING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/10  02/11  02/12  02/13  02/14

KASKASKIA RIVER
  VANDALIA         18   20.6      13.3   11.4   10.8   10.4   10.1
000 
WGUS83 KLSX 100206
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CST SAT FEB 09 2008

...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER IN ILLINOIS...
 
  AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF SNOW MELT AS WELL AS 1 TO 2.5
INCHES OF RAIN FROM THIS PAST TUESDAY...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-110206-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-080211T0810Z/
/VNDI2.1.ER.080206T0454Z.080208T0630Z.080210T0810Z.NO/
806 PM CST SAT FEB 09 2008

...THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY.
* AT 7:30 PM SATURDAY THE STAGE WAS 19.3 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO FALL AND SHOULD 
  FALL BELOW FLOOD STAGE SUNDAY.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/10  02/11  02/12  02/13  02/14

KASKASKIA RIVER
  VANDALIA         18   19.3      17.3   15.3   13.7   12.1   10.8
000 
WGUS83 KLSX 101423
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CST SUN FEB 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE KASKASKIA RIVER ILLINOIS...
 
  AT VANDALIA AFFECTING FAYETTE COUNTY

.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE ANY NECESSARY FORECASTS AS CONDITIONS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-101453-
/O.CAN.KLSX.FL.W.0009.000000T0000Z-080211T0810Z/
/VNDI2.1.ER.080206T0454Z.080208T0630Z.080210T1027Z.NO/
823 AM CST SUN FEB 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT  7:30 AM SUNDAY THE STAGE WAS 17.4 FEET. 
* FELL BELOW FLOOD STAGE AT  4:27 AM SUNDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND BE AT 15.8 FEET 
  TOMORROW MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/11  02/12  02/13  02/14  02/15

KASKASKIA RIVER
  VANDALIA         18   17.4      15.8   14.3   12.6   11.2   10.4

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 4, 6:20 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 4, 6:20 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CST MON FEB 4 2008

.DISCUSSION...
A LOT TO DEAL WITH IN THE NEXT 48 HOURS FOR THE AREA. DENSE FOG HAS
FINALLY LIFTED AND DISSIPATED OVER NORTHERN PORTIONS OF CWA WITH
REST OF AREA SEEING PARTLY SUNNY SKIES AND TEMPS SOARING INTO THE
LOW 60S FAR NORTH AND LOW TO MID 70S ELSEWHERE.

FOR TONIGHT...COLD FRONT TO BEGIN SLIDING THROUGH CWA...WITH
THUNDERSTORMS FIRING ALONG IT. PLENTY OF MOISTURE TO WORK WITH SO
CONCERNED ABOUT FF POTENTIAL AS WE WILL SEE SEVERAL ROUNDS OF PCPN
OVER SOUTHERN TWO THIRDS OF CWA. WILL ISSUE A FLASH FLOOD WATCH FROM
00Z TONIGHT THROUGH 00Z WED...MAINLY ALONG AND SOUTH OF AN AUDRAIN
COUNTY MISSOURI TO MONTGOMERY COUNTY ILLINOIS LINE. ALSO...HAVE THE
POTENTIAL FOR SEVERE WEATHER FOR THE SOUTHERN THIRD OF CWA...WHICH
SPC HAS PUT IN A SLIGHT RISK THROUGH TOMORROW.

IN THE MEANTIME...COLDER SURFACE AIR WILL FILTER IN BEHIND THE
SYSTEM...WITH TEMPS DIPPING BELOW FREEZING IN OUR FAR NORTHERN
COUNTIES BY MIDDAY TOMORROW. TEMPS JUST ABOVE THE SURFACE
HOWEVER...WILL BE IN EXCESS OF 45 DEGREES...SO ANY ICE CRYSTALS THAT
EXIST WILL MELT IN THIS VERY WARM LAYER...SO CONCERNED ABOUT
FREEZING RAIN POTENTIAL. THEN AS WARM LAYER IS ERODED BY TUESDAY
EVENING...THE FREEZING RAIN WILL CHANGE OVER TO SNOW. WITH THE
COMBINATION OF ICE AND SNOW...WILL ISSUE A WINTER STORM WATCH FOR
AREAS ALONG AND NORTH OF A SHELBYVILLE TO MOUNT STERLING LINE FROM
18Z TUESDAY TO 12Z WEDNESDAY. COULD SEE UP TO TWO TENTHS OF AN INCH
OF ICE...THEN ANYWHERE FROM 1 TO 4 INCHES OF SNOW ON TOP OF THAT.
SOUTH OF THIS AREA TO SEE RAIN DURING THE DAY ON TUESDAY...BEFORE
CHANGING OVER TO SNOW LATE TUESDAY EVENING...WITH AN INCH OR LESS
ACCUMULATION POSSIBLE.

SYSTEM TO EXIT ON WEDNESDAY WITH SNOW TAPERING OFF TO FLURRIES AND
HIGHS ONLY IN THE 30S.

OTHERWISE...LITTLE OR NO CHANGES TO THE EXTENDED WITH SOME LIGHT
SNOW POSSIBLE ON THURSDAY...BUT FOR NOW WENT WITH SILENT 20 POPS.

BYRD

&&

.AVIATION...
FOR THE 00Z TAFS...FNT EXTDS FM NR UIN SW TO JUST N OF COU ATTM.
SCT SHRA/TSRA WERE DVLPG ALONG THIS FNT. THIS FNT WILL SAG SEWD
THRU UIN THIS EVNG...THEN THRU COU BY 06Z TUE AND THRU STL/SUS
ARND 09-11Z. A LINE OR BAND OF SHRA/TSRA WILL MOVE THRU THE TAF
SITES TGT ALONG THIS SEWD MOVG CDFNT. AFTER FROPA THE SFC WND WILL
VEER ARND TO A NWLY DIRECTION WITH STRATUS AND FOG ADVCTG SEWD
INTO THE TAF SITES BHND THE FNT. CIG HGTS WILL DROP DOWN TO ARND
300-500FT WITH VSBYS DROPPING TO 1-2SM IN FOG BHND THE FNT. THERE
SHOULD BE A BREAK IN THE PCPN FRI MRNG BFR MORE WIDESPREAD RAIN OR
SHOWERS MOVE BACK INTO THE AREA TUE AFTN AHD OF A SFC WV WHICH
WILL DVLP ALONG THE FNT AND MOVE NEWD THRU SERN MO TUE AFTN INTO
TUE EVNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
     CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
     GENEVIEVE-WARREN-WASHINGTON.

     WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR KNOX-LEWIS-MARION-SHELBY.

IL...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR BOND IL-CALHOUN
     IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

     WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR ADAMS IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Feb 4, 3:52 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CST MON FEB 4 2008

ILZ095-096-MOZ018-019-026-027-051215-
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
352 PM CST MON FEB 4 2008

...WINTER STORM WATCH FROM 12 PM TUESDAY TO 6 AM CST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAINFALL...SMALL
HAIL...AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD RAIN WILL DEVELOP ON TUESDAY MORNING...WITH THE RAIN
POSSIBLY TURNING TO FREEZING RAIN DURING THE AFTERNOON AS
TEMPERATURES DIP BELOW FREEZING. ANOTHER SURGE OF COLD AIR WILL
TURN THE FREEZING RAIN TO SNOW BY TUESDAY EVENING...AND SOME OF
THIS SNOW MAY LINGER INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR GUSTY WINDS THAT
OCCUR IN THUNDERSTORMS THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042-
047>052-059>065-072>075-084-085-099-051215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-
MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
352 PM CST MON FEB 4 2008

...FLASH FLOOD WATCH UNTIL 6 PM CST TUESDAY FOR
CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI...AND SOUTHERN
ILLINOIS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY
RAIN. LOCALIZED FLOODING COULD BECOME A PROBLEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY ON TUESDAY...AND A FEW OF THESE STORMS
MAY BE SEVERE OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI
AND SOUTHERN ILLINOIS. IN ADDITION...ANY OF THE STORMS ON TUESDAY
COULD ONCE AGAIN PRODUCE HEAVY RAINS...WHICH MAY LEAD TO A FLASH
FLOOD THREAT DUE TO THE SATURATED GROUND.

THE RAIN WILL THEN CHANGE TO SNOW ON TUESDAY NIGHT...WITH SOME OF
THE SNOW LINGERING OVER ILLINOIS ON WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND OVERNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 8:45 PM CSTSevere Thunderstorm WarningLSXCalhoun, Greene, Pike45 min
Feb 4, 10:57 PM CSTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey48 min
Feb 4, 11:37 PM CSTSevere Thunderstorm WarningLSXCalhoun, Jersey38 min
Feb 5, 4:20 AM CSTWinter Weather AdvisoryLSXAdams, Brown35 hr
Feb 5, 3:36 PM CSTSevere Thunderstorm WarningLSXCalhoun, Jersey24 min
Feb 5, 3:56 PM CSTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey, Macoupin, Madison35 min
Feb 5, 4:43 PM CSTFlash Flood WarningLSXJersey, Macoupin5 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.